Article Text

Download PDFPDF
Imatinib-induced melanonychia in a patient of chronic myeloid leukaemia: rarely reported side effect
  1. Manisha Thapa1,
  2. Amit Chaturvedi2
  1. 1Dermatology, SRMSIMS, Bareilly, Uttar Pradesh, India
  2. 2Medicine, SRMSIMS, Bareilly, Uttar Pradesh, India
  1. Correspondence to Dr Manisha Thapa, Dermatology, SRMSIMS, Bareilly, Uttar Pradesh 243202, India; drmthapa{at}gmail.com

Statistics from Altmetric.com

Introduction

Cutaneous adverse effects are very common with anticancer drug therapy. Imatinib mesylate is a very common drug used for the treatment of chronic myeloid leukaemia (CML) and other malignancies. About 9.5%–69% of the patients treated with imatinib have experienced at least one cutaneous side effect.1 There are only few case reports of imatinib-induced nail pigmentation as the only mucocutaneous side effects.2 3 Here, we report a young female patient developing nail pigmentation involving all 20 nails after the treatment with imatinib for CML.

Case report

A 24-year-old woman with fever, weakness, dizziness and pallor for 2–3 weeks came to medicine department. The routine investigation revealed low haemoglobin with increased leucocytes and metamyelocyte, promyelocytes in peripheral smear. The patient was …

View Full Text

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.